Next Article in Journal
Root Operators and “Evolution” Equations
Previous Article in Journal
Zeta Function Expression of Spin Partition Functions on Thermal AdS3
Article Menu

Export Article

Open AccessArticle
Mathematics 2015, 3(3), 666-689; doi:10.3390/math3030666

Evaluation of Interpolants in Their Ability to Fit Seismometric Time Series

1
Department of Mathematical Sciences, University of Texas at El Paso, Bell Hall 220, El Paso, TX 79968-0514, USA
2
Department of Mathematical Sciences, University of Texas at El Paso, Bell Hall 124, El Paso, TX 79968-0514, USA
3
Department of Geological Sciences, University of Texas at El Paso, El Paso, TX 79968-0514, USA
4
Adobe Research and Development Pvt. Limited, Bangalore-560029, India
*
Author to whom correspondence should be addressed.
Academic Editor: Lokenath Debnath
Received: 16 June 2015 / Accepted: 22 July 2015 / Published: 7 August 2015
View Full-Text   |   Download PDF [5492 KB, uploaded 7 August 2015]   |  

Abstract

This article is devoted to the study of the ASARCO demolition seismic data. Two different classes of modeling techniques are explored: First, mathematical interpolation methods and second statistical smoothing approaches for curve fitting. We estimate the characteristic parameters of the propagation medium for seismic waves with multiple mathematical and statistical techniques, and provide the relative advantages of each approach to address fitting of such data. We conclude that mathematical interpolation techniques and statistical curve fitting techniques complement each other and can add value to the study of one dimensional time series seismographic data: they can be use to add more data to the system in case the data set is not large enough to perform standard statistical tests. View Full-Text
Keywords: spline smoothing; interpolation methods; loess methods; statistical smoothing; geophysics; seismic data spline smoothing; interpolation methods; loess methods; statistical smoothing; geophysics; seismic data
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited. (CC BY 4.0).

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

SciFeed Share & Cite This Article

MDPI and ACS Style

Basu, K.; Mariani, M.C.; Serpa, L.; Sinha, R. Evaluation of Interpolants in Their Ability to Fit Seismometric Time Series. Mathematics 2015, 3, 666-689.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics

1

Comments

[Return to top]
Mathematics EISSN 2227-7390 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top